Investigation of Closed Derivation Formulas for GQ and QG Indices of a Graph via M-polynomial

Document Type : Research Paper


Department of Mathematics, Institute of Science, Banaras Hindu University, Varanasi-221005, Uttar Pradesh, India


A topological index is a numerical data which significantly correlates with the fundamental topology of a given chemical structure. The M-polynomial is a key mathematical tool to determine the degree-dependent topological indices. Very recently, the geometric-quadratic (GQ) and quadratic-geometric (QG) indices of a graph are introduced and computed their values by their respective mathematical formulas on some standard graphs and jagged-rectangle benzenoid system. In this research work, we propose M-polynomial based closed derivation formulas for determining the above two indices. In addition, we derive the GQ and QG indices for each of the abovementioned graphs by applying the derivation formulas, and also produce some fundamental relationships between the indices.


  1. F. Afzal, S. Hussain, D. Afzal and S. Razaq, Some new degree based topological indices via M-polynomial, J. Inf. Opt. Sci. 41 (4) (2020) 1061-1076.
  2. B. Basavanagoud, A. P. Barangi and P. Jakkannavar, M-polynomial of some graph operations and cycle related graphs, Iranian J. Math. Chem. 10 (2) (2019) 127-150.
  3. B. Basavanagoud and P. Jakkannavar, M-polynomial and degree-based topological indices of graphs, Electron. J. Math. Ana. Appl. 8 (1) (2020) 75-99.
  4. S. Das and V. Kumar, On M-polynomial of the two-dimensional silicon-carbons, Palest. J. Math. 11 (Special Issue II) (2022) 136-157.
  5. S. Das and S. Rai, M-polynomial and related degree-based topological indices of the third type of Hex-derived network, Nanosystems: Phys. Chem. Math. 11 (3) (2020) 267-274.
  6. S. Das and S. Rai, M-polynomial and related degree-based topological indices of the third type of chain Hex-derived network, Malaya J. Mat. 8 (4) (2020) 1842-1850.
  7. S. Das and S. Rai, Topological characterization of the third type of triangular Hex-derived networks, Sci. Ann. Comput. Sci. 31 (2) (2021) 145-161.
  8. S. Das and S. Rai, Degree-based topological descriptors of type 3 rectangular Hex-derived networks, Bull. Inst. Combin. Appl. 95 (2022) 21–37.
  9. S. Das and S. Rai, On M-polynomial and associated topological descriptors of subdivided Hex-derived network of type three, Comput. Technol. (2022) in press.
  10. H. Deng, J. Yang, and F. Xia, A general modeling of some vertex-degree based topological indices in benzenoid systems and phenylenes, Comput. Math. Appl. 61 (10) (2011) 3017-3023.
  11. E. Deutsch and S. Klavžar, M-polynomial and degree-based topological indices, Iranian J. Math. Chem. 6 (2) (2015) 93-102.
  12. H. Hosoya, On some counting polynomials in chemistry, Discrete Appl. Math. 19 (1-3) (1988) 239-257.
  13. S. Hussain, A. Alsinai, D. Afzal, A. Maqbool, F. Afzal and M. Cancan, Investigation of closed formula and topological properties of remdesivir (C27H35N6O8P), Chem. Methodol. 5 (6) (2021) 485-497.
  14. V. Kulli, Geometric-quadratic and quadratic-geometric indices, Ann. Pure Appl. Math. 25 (1) (2022) 1-5.
  15. Y. C. Kwun, M. Munir, W. Nazeer, S. Rafique, and S. M. Kang, M-polynomials and topological indices of v-phenylenic nanotubes and nanotori, Sci. Rep. 7 (1) (2017) 8756.
  16. M. Munir, W. Nazeer, S. Rafique, and S. M. Kang, M-polynomial and degree-based topological indices of polyhex nanotubes, Symmetry. 8 (12) (2016) 149.
  17. S. Rai and S. Das, M-polynomial and degree-based topological indices of subdivided chain hex-derived network of type 3, in: I. Woungang, S. K. Dhurandher, K. K. Pattanaik, A. Verma, P. Verma (Eds.), Advanced Network Technologies and Intelligent Computing, Communications in Computer and Information Science (CCIS) series, Springer International Publishing, Cham. 1534 (2022) 410-424.
  18. N. Trinajstic, Chemical Graph Theory, CRC press. Boca Raton, FL, U.S.A. 1983.
  19. A. Verma, S. Mondal, N. De and A. Pal, Topological properties of bismuth tri-iodide using neighborhood M-polynomial, Int. J. Math. Trends Technol. 67 (2019) 83-90.
  20. D. Vukičević and B. Furtula, Topological index based on the ratios of geometrical and arithmetical means of end-vertex degrees of edges, J. Math. Chem. 46 (4) (2009) 1369-1376.
  21. W. N. M. A. C. Young Chel Kwun, Ashaq Ali and S. M. Kang, M-polynomials and degree-based topological indices of triangular, hourglass, and jagged-rectangle benzenoid systems, J. Chem. 2018 (2018) 8213950.